Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vomiting while treating acute gastroenteritis?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1937 Questions

default
Posted on Sat, 24 Feb 2018 in Digestion and Bowels
Question: i am looking to find out what is wrong with me. I haven't been able to keep anything in my stomach for a week. And every time i eat i throw it up. I have been to the Dr and she said to not any meats or vegetables and to only eat starches, fruits, and broth. But i have tried and still end up throwing it up. And 2 weeks ago i had weighed 185 lbs and as of today im at 168 because of not being able to really eat. I'm really worried as to what is wrong. and recently had a cold so i have been taking nightquil.
doctor
Answered by Dr. Ramesh Kumar 2 hours later
Brief Answer:
Acute gastroenteritis causing severe inflammation in intestines.

Detailed Answer:
Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.
Most likely its gastroenteritis,usually gastroenteritis is caused by viral infection(Nova virus) and is self limiting,Takes five to seven days.But as you mentioned its already more then a weak so most likely you are having either bacterial or protozoal infection or a mixed infection.
As there is severe inflammation in intestines food intake causes nausea and vomiting.
Start taking Zithromax(Azithromycin 500 mg once daily) and secnidazole 1 gram daily for 5 days.Both need a prescription.
Take Zofran 4 mg thrice daily for nausea.Its over the counter.

Weight loss is due to severe fluid loss from body.Try to drink as much oral rehydration solution as possible with lots of coconut water and orange juices.

General precautions-
Eat light and easily digestible food.
Avoid meat.
Try boiled food(Vegetables) with spices and herbs for a week.

I would suggest you to go for few tests
Ultra sound abdomen
Stool test under microscope
Complete blood count
Total and differential leucocyte count.

Follow up with reports.

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...